MAUDE Adverse Event Report: BIOMET ORTHOPEDICS M2A-MAGNUM PF CUP 54ODX48ID; PROSTHESIS, HIP

BIOMET ORTHOPEDICS M2A-MAGNUM PF CUP 54ODX48ID; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Tissue Damage (2104); Reaction (2414); Metal Related Pathology (4530)
Date of Event 02/10/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Current information is insufficient to permit a conclusion as to the cause of the event.Review of device history records show that lot released with no recorded anomaly or deviation.There are warnings in the package insert that state that this type of event can occur: under possible adverse effects, number 1 states, "material sensitivity reactions." number 4 states, ¿loosening or migration of the implants may occur due to loss of fixation, trauma, malalignment, bone resorption, excessive activity.¿ number 15 states, "elevated metal ion levels have been reported with metal on metal articulating surfaces." this report is based on allegations set forth in plaintiff¿s complaint, and the allegations contained therein are unverified.This report is number 2 of 2 mdrs filed for the same event (reference 1825034-2016-02595 / 02596).Additional event(s) for this patient reported on medwatch number(s) 1825034-2016-02587 / 02588 / 02590 / 02589.Device location unknown.
 
Event or Problem Description
Patient's legal counsel reported that the patient underwent a right hip revision approximately 8 years post-implantation due to metallosis and loosening.This report is based on allegations set forth in plaintiff's complaint, and the allegations contained therein are unverified.Review of medical records reveals that the patient had loosening of the acetabular cup and tissue damage with fluid and thickening of the capsular lining.Review of invoice history revealed that the femoral head was removed and replaced.The acetabular cup was removed and replaced with a competitor acetabular cup and liner.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.D10: catalog number:157448 lot number:747430 brand name: m2a-magnum pf cup 54odx48id catalog number:us157854 lot number:759050 brand name: m2a-magnum pf cup one m2a-magnum mod hd sz 48mm and one m2a-magnum pf cup 54odx48id were returned and evaluated.Upon visual inspection cup has scuffing on the inner radius along with some debris on the od.The returned head has scuffing on the od and upon inspection of the taper there is no visible debris.Complaint sample was evaluated and the reported event was not confirmed.Review of device history records found these units were released to distribution with no deviations or anomalies.The additional information does not change the outcome of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
M2A-MAGNUM PF CUP 54ODX48ID
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
BIOMET ORTHOPEDICS
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key5799421
Report Number0001825034-2016-02588
Device Sequence Number1242274
Product Code KWA
UDI-Device Identifier00880304449510
UDI-Public(01)00880304449510(17)301116(10)759050
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K042037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2016
Device Model NumberN/A
Device Catalogue NumberUS157854
Device Lot Number759050
Other Device ID NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2016
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date07/15/2016
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale